# SDR 2003FA0000919

- Difficulty date: August 18, 2003
- Submitted: September 12, 2003
- Operation: General aviation
- Aircraft: N273AD
- Make and model: Piper PA-23-250
- Aircraft serial: 274806
- Engine: Lyc IO540C4B5
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Horn
- Part number: 1642400
- Condition: Corroded
- Location: Lt Flap
- Part time: 6,154 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING COMPLIANCE OF AD, THE FLAP TUBE WAS FOUND NOT TO PASS.   A NEW STEEL TUBE WS ORDERED AND IN THE REPLACEMENT PROCEDURE THE LEFT BELLCRANK (PN 16424-00) WAS FOUND TO HAVE RUST INSIDE.  USING AN AWL TO PUSH ON THE RUSTED AREAS, IT COLLAPSED THE WALLS.  WATER HAD COLLECTED IN THE AREA BETWEEN THE WALLS AND ROTTED THE STEEL.  NO DRAIN HOLES ARE LOCATED IN THAT AREA.  THE AD DOES NOT CALL FOR AN INSPECTION OF THIS PART.
